# SDR CA040123009

- Difficulty date: January 19, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 3,511 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 7412 · Exciter
- Part: Igniter Box
- Part number: 103815504C
- Part serial: NN1291863
- Condition: Inoperative
- Location: Engine Ignition
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT MADE TWO ATTEMPTS TO START THE AIRCRAFT.  THE ENGINE FAILED TO START AND THE PILOT NOTED THAT THE IGNITION LIGHT ON THE CAWS PANEL HAD NOT ILLUMINATED DURING EITHER ATTEMPT.  THE CAWS PANEL LIGHTS WERE TESTED AND FOUND SERVICEABLE.  AFTER APPROX. 5 MINUTES A THIRD STARTING SEQUENCE WAS INITIATED AND SUCCESSFUL. THE AIRCRAFT RETURNED TO BASE WITHOUT FURTHER INCIDENT.  MAINTENANCE CARRIED STARTED THE AIRCRAFT WITH NO INDICATION OF ANY DEFECT.  THE AIRCRAFT WAS SHUT DOWN, AND FURTHER INVESTIGATION REVEALED THAT THE IGNITION EXCITER BOX WAS NOT FIRING IAW THE ENGINE MFG REQUIREMENTS.  A REPLACEMENT UNIT WAS INSTALLED, AND TESTED SERVICEABLE.
